Yes, lassitude, which the dictionary that Apple so kindly provides for us as part of the operating system on my computer defines as: “a state of physical or mental weariness; lack of energy.” That about sums it up.
I know my expectations for myself are way out of whack. I keep forgetting the basic realities of my life: I’m almost seventy-five years old, I have a slow acting, but debilitating cancer and chemotherapy designed to fight said cancer that has side effects I’ve already discussed on this blog at nauseum. No need to flog a dead horse (as they say). I also have some neck issues that most people of my age get but that don’t afflict all of us in this demographic with pain. We won’t talk about arthritis now, shall we?
So, I’m tired and generally not feeling that great. What should I expect? Duh!
The past month has been especially unpleasant. My computer tells me that I’ve spent about nine hours a day of screen time. That seems about right. I’ve watched a lot of YouTube videos on everything from sailing to boat building, to prospecting, art, art history, lumber manufacturing, bushcraft, the La Palma volcano, people living alone in off-grid cabins, American Congressional politics, and more. Nine hours a day. It’s true that I also read quite a few articles from The Guardian, The Tyee, NPR, the CBC, and lots of internet-based news sources. And I’ve written a bit too. Still, I do a lot of sitting in my recliner, staring at my computer screen. I often think about things I could be doing like drawing, painting, woodwork, etcetera. Sometimes I do these things, generally followed by increased pain in my back and legs. That doesn’t encourage me to do more things. In fact, it actively discourages me from doing things. So, I go back to my recliner for another few hours. This pattern seems to be my fate now. I’m not sure I can do anything about it either.
Today is Sunday and this week is my chemo week. This is the fourth week in my monthly cycle and for the fourth week I don’t take lenalidomide, a drug I would normally take daily. On Thursday I take dexamethasone, valacyclovir, montelukast, and get one and a half hour of a Daratumumab infusion. That’s all no big deal. However, the effects of these meds will leave me feeling like I’ve got the flu for at least a week after.
Tomorrow, I have to go to the lab for blood tests. So, VIHA has now closed all satellite labs in the Valley leaving only the lab at the hospital. There used to be three satellite labs, one in Cumberland, one in Courtenay, and one at St-Joseph’s hospital. All gone now. Apparently, VIHA can’t find enough staff. There are no appointments to be had either for tomorrow, and I need lab results tomorrow to be able to get my infusion on Thursday. I may spend the better part of the day tomorrow at the hospital waiting to get my blood tested. That will not put a smile on my face. But, we’ll see. I’ll report back on my next post.
Do I sound like I’m complaining and whining? Well, I am.
13 thoughts on “Lassitude”
Sent from my iPad
you are a warrior Roger. And those funny pharma words. Don’t find those in the spell checker.
Yes, those Pharma guys are brilliant at coming up with the weirdest names for their meds. Daratumumab? What? Valacyclovir? What? Montelukast? Weird. Just plain weird.
And then the meds go generic and you have to learn the names and provenance all over again
With me the corporate names for meds are always different from the medical names. For example, bortezomib is Velcade and lenalidomide is Revlemid. You can guess which are the corporate names and which are the medical names. Do the medical names of meds change when they go generic?
Like your friends are saying, you have earned a bit of a whine. I don’t think I have nearly as much of a reason, but I am whimpering a bit too. An itchy rash on my legs and upper arms just does not seem fair on top of everything else. Prednisone got rid of it. But now, it’s coming back I had better shut up or I will start to cry me an atmospheric river. Bad Marilyn having a bit of a wallow
I think we’re both entitled to whine some. I’ve had rashes too on my legs. A while back I tried to withdraw from my opioid. That left me with a crazy itch on my whole body so I gave up on that strategy and have since decided to relax about my opioid dependency. It’s no big deal at my age. Take care, Marilyn.
You’re allowed to whine old friend! When there is nothing to be done to “fix” the situation we can either start railing in anger or just give in and whine some. Anger makes everything worse and a real whine helps…
On Sun., Nov. 14, 2021, 8:18 p.m. Roger Albert – Always a Sociologist: Now Living With Myeloma, wrote:
> Roger JG Albert posted: ” Yes, lassitude, which the dictionary that Apple > so kindly provides for us as part of the operating system on my computer > defines as: “a state of physical or mental weariness; lack of energy.” That > about sums it up. I know” >
😉 lassitude – I learned something new. thanks! I’m in that state of lassitude myself at times, these days…
Hang in there Roger and I will too!
You take care. I’ll see what I can do here!
LikeLiked by 1 person
Dare I say it and risk the backlash?
One of the reasons they can’t ‘find’ people to work in the satellite labs is a conundrum of their own making..
Of course. VIHA is a real problem on many fronts. I imagine that there are many people within the organization that care about patients but there are obviously some in the upper echelons of decision-making in the organization that are clearly patient averse. The fact that limited lab access means that very sick people get to stand around while there are dozens of other very sick people ahead of them in line seems not to register with these people. I expect that some of the medical staff in administration may have misplaced their Hippocratic Oath.
Comments are closed.